Alert archive / Tennessee / Flash Flood Warnings in 2006

Flash Flood Warning 19, NWS Nashville, TN

May 30, 2006Pickett County, Tennessee

NWS Nashville, TN issued this flash flood warning at May 30, 2006, 9:27 PM CDT for Pickett County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 30, 2006, 9:27 PM CDT (02:27 UTC)
Expired
May 30, 2006, 11:30 PM CDT
In force
2 hr
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Pickett County, TN

The radar

The Nashville radar (KOHX), 127 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 2.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 616 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
616 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KOHX 310229
FFWOHX
TNC137-310430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT TUE MAY 30 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PICKETT COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF BYRDSTOWN

* UNTIL 1130 PM CDT

* AT 923 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL IS CONTINUING OVER PARTS OF PICKETT COUNTY. HARDEST
  HIT AREAS ARE NORTHWEST OF BRIMSTONE CREEK AND EAST OF MEETING HOUSE
  CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 3653 8524 3649 8515 3652 8505 3662 8507
      3662 8528 3654 8529

$$

JLM
1 follow-up statement
000 
WGUS74 KOHX 310311
FFSOHX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT TUE MAY 30 2006

TNC137-310321-
PICKETT TN-
1011 PM CDT TUE MAY 30 2006

...THE FLASH FLOOD WARNING FOR WESTERN PICKETT COUNTY IS CANCELLED...

LAW ENFORCEMENT INDICATES THAT FLOODING IS NOT OCCURRING.


LAT...LON 3653 8524 3649 8515 3652 8505 3662 8507
      3662 8528 3654 8529

$$

JLM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 30, 8:40 PM CDT, 47 minutes earlier.

Area forecast discussion, May 30, 8:40 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
840 PM CDT TUE MAY 30 2006

.DISCUSSION...STORMS CONTINUE TO FIRE ALONG THE UPPER PLATEAU AND
AROUND LAWRENCEBURG, PULASKI, AND LEWISBURG. ALTHOUGH WE HAVE HAD
SOME SEVERE STORMS, REPORTS HAVE BEEN MINIMAL, AND THE CELLS ARE
DECREASING IN INTENSITY AS WE LOSE THE SURFACE HEATING.

SURFACE ANALYSIS AT 01Z SHOWS A 1020 MB HIGH CENTERED NEAR
NASHVILLE, WITH A VERY WEAK SURFACE FLOW IN PLACE. UPPER AIR MAPS
FROM THIS EVENING ALSO SHOW A RIDGE TO OUR EAST EXTENDING THROUGH
THE UPPER LEVELS, WITH A RELATIVELY WEAK FLOW ALOFT, HENCE THE SLOW
MOVEMENT OF TODAYS CONVECTION.

WILL UPDATE THE PUBLIC FORECAST A LITTLE LATER, AFTER THE ACTIVITY
DIES DOWN, TO LOSE THE EVENING WORDING. MAY LEAVE ISOLATED SHOWERS
IN THE FORECAST OVERNIGHT IF CELLS PERSIST.
&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

ROSE

In the hours before

Local storm report, May 30, 6:40 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
640 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     12 NE MCMINNVILLE       35.81N 85.62W
05/30/2006                   WHITE              TN   EMERGENCY MNGR

            TREES BLOWN DOWN IN TOWN OF ROCK ISLAND

&&

JLM
Local storm report, May 30, 7:27 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
727 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     AUBURNTOWN              35.95N 86.09W
05/30/2006                   CANNON             TN   PUBLIC

            TREES BLOWN DOWN IN THE AUBURNTOWN AREA

&&

JLM
Local storm report, May 30, 7:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
753 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      WOODBURY                35.82N 86.07W
05/30/2006                   CANNON             TN   LAW ENFORCEMENT

            HOOVER MILL ROAD AND DO0LITTLE ROAD FLOODED

&&

JLM
Local storm report, May 30, 7:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPELLING
NATIONAL WEATHER SERVICE NASHVILLE TN
753 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     FLASH FLOOD      WOODBURY                35.82N 86.07W
05/30/2006                   CANNON             TN   LAW ENFORCEMENT

            HOOVER MILL ROAD AND DOOLITTLE ROAD FLOODED

&&

JLM
Local storm report, May 30, 8:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
831 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FLASH FLOOD      4 E LORETTO             35.08N 87.37W
05/30/2006                   LAWRENCE           TN   LAW ENFORCEMENT

            FLOODING ON RABBIT TRAIL ROAD

&&

JLM
Local storm report, May 30, 8:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
845 PM CDT TUE MAY 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     6 SE LORETTO            35.02N 87.36W
05/30/2006                   LAWRENCE           TN   FIRE DEPT/RESCUE

            FIRE DEPT REPORTS ROOF BLOWN OFF HOUSE JUST WEST OF FIVE
            POINTS

&&

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 7:15 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence30 min
May 30, 7:22 PM CDTFlash Flood WarningOHXCannon23 min
May 30, 7:32 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam, Smith28 min
May 30, 7:48 PM CDTFlash Flood WarningOHXCannon117 min
May 30, 7:55 PM CDTFlash Flood WarningOHXGiles, Lawrence2 hr
May 31, 4:10 PM CDTSevere Thunderstorm WarningOHXFentress, Overton20 min
May 31, 4:38 PM CDTSevere Thunderstorm WarningOHXWayne37 min
May 31, 4:42 PM CDTSevere Thunderstorm WarningOHXOverton, Putnam18 min
May 31, 5:23 PM CDTSevere Thunderstorm WarningOHXJackson37 min
May 31, 6:37 PM CDTSevere Thunderstorm WarningOHXWilliamson23 min
May 31, 6:53 PM CDTSevere Thunderstorm WarningOHXSumner37 min

Nearby

Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.